MAUDE Adverse Event Report: NEOMEND INC -2953195 PROGEL PLEURAL AIR LEAK SEALANT; SEALANT, POLYMERIZING

NEOMEND INC -2953195 PROGEL PLEURAL AIR LEAK SEALANT; SEALANT, POLYMERIZING
Catalog Number PGPS002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a lobectomy procedure the progel sealant was prepped as directed and used within 20 minutes, however, it hardened up before sprayed and would not release the product.As reported, the procedure was completed using another progel.Sample evaluation found broken glass vial.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, progel failed to dispense sealant.Evaluation of the sample confirms a broken glass vial and backflow of the progel contents during use.Some of the progel content had been expelled from the device in use.Based on the sample condition it is possible the vial was inadvertently damaged during subsequent handling and or forces applied to the device during setup / use of the product.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in nov, 2022.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Sample evaluated.
 
Additional Manufacturer Narrative
As reported, progel failed to dispense sealant.Evaluation of the sample confirms a broken glass vial and backflow of the progel contents during use.Some of the progel content had been expelled from the device in use.Based on the sample condition it is possible the vial was inadvertently damaged during subsequent handling and or forces applied to the device during setup / use of the product.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in nov, 2022.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document sample evaluation results.Further evaluation of the sample finds that the product was not properly purged of air bubbles prior to use.This likely resulted in the need to apply extra and uneven force to the push rod to dispense the product.This uneven force was seen in the broken cartridge and uneven advancement of the cartridge plungers.Based on the sample evaluation and investigation performed, the most probable root cause is improper setup and forces applied to the device during setup / use of the product.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, progel failed to dispense sealant.Evaluation of the sample confirms a broken glass vial and backflow of the progel contents during use.Some of the progel content had been expelled from the device in use.Based on the sample condition it is possible the vial was inadvertently damaged during subsequent handling and or forces applied to the device during setup / use of the product.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in nov, 2022.Addendum #1: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document sample evaluation results.Further evaluation of the sample finds that the product was not properly purged of air bubbles prior to use.This likely resulted in the need to apply extra and uneven force to the push rod to dispense the product.This uneven force was seen in the broken cartridge and uneven advancement of the cartridge plungers.Based on the sample evaluation and investigation performed, the most probable root cause is improper setup and forces applied to the device during setup / use of the product.Addendum #2: h11: this supplemental mdr is submitted to correct medical device manufacturer and unique identifier (udi).Corrected fields: d3 (medical device manufacturer), d4 (unique identifier (udi).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
PROGEL PLEURAL AIR LEAK SEALANT
Common Device Name
SEALANT, POLYMERIZING
Manufacturer (Section D)
NEOMEND INC -2953195
60 technology drive
irvine CA 92618
Manufacturer (Section G)
NEOMEND INC -2953195
60 technology drive
irvine CA 92618
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key17172762
Report Number1213643-2023-00239
Device Sequence Number20244450
Product Code NBE
UDI-Device Identifier00801741010026
UDI-Public(01)00801741010026(17)240612(10)IRGX0018
Combination Product (Y/N)Y
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P010047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2024
Device Catalogue NumberPGPS002
Device Lot NumberIRGX0018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer06/22/2023
09/03/2024
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date06/28/2023
09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown